Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Mar 31, 2012, 2:13 AM CDT for Carter County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2012, 2:13 AM CDT (07:13 UTC)
- Expired
- Mar 31, 2012, 2:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
County Carter County, OK
The radar
The Norman radar (KTLX), 126 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1530 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
978 WWUS84 KOUN 310713 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 213 AM CDT SAT MAR 31 2012 OKZ046-047-051-310745- MARSHALL OK-JOHNSTON OK-CARTER OK- 213 AM CDT SAT MAR 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL... SOUTHWESTERN JOHNSTON AND CARTER COUNTIES UNTIL 245 AM CDT... AT 210 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARDMORE... MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... ARDMORE...LONE GROVE...DICKSON...MANNSVILLE...GENE AUTRY AND RUSSETT. LAT...LON 3425 9732 3433 9686 3411 9675 3408 9730 TIME...MOT...LOC 0710Z 244DEG 23KT 3419 9715 $$ 30
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Mar 30, 10:45 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Mar 30, 10:45 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1045 PM CDT FRI MAR 30 2012 .AVIATION... IFR CONDITIONS IN CEILINGS AND FOG ARE LIKELY IN THE SOUTHWEST AND CENTRAL PART OF OKLAHOMA 310900-211500. SOUTH WIND WILL INCREASE LATE SATURDAY. && .PREV DISCUSSION... /ISSUED 936 PM CDT FRI MAR 30 2012/ UPDATE... WE HAVE REMOVED MOST MENTIONABLE POPS FROM THE FORECAST THIS EVENING. WEAK FORCING RESULTED IN VERY LITTLE TO NO SHOWER AND THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING...ALTHOUGH ONE BRIEFLY TRIED ALONG A DIFFUSE LOW LEVEL CONFLUENT ZONE OVER WESTERN GARVIN COUNTY A COUPLE OF HOURS AGO. FOR TONIGHT...CLEAR SKIES AND LIGHT WINDS WITH DEWPOINTS IN THE LOW TO MID 60S WILL LIKELY RESULT IN FOG DEVELOPING ACROSS A GOOD PORTION OF THE CWA. THERE COULD BE SOME PATCHY DENSE FOG NEAR SUNRISE ESPECIALLY OVER SOUTHERN OK WHERE DEWPOINT DEPRESSIONS ARE ALREADY 4-5F. THE UPDATED ZONES WILL BE SENT SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 62 82 61 91 / 10 10 0 0 HOBART OK 59 83 59 89 / 10 10 0 0 WICHITA FALLS TX 58 86 63 94 / 10 10 0 0 GAGE OK 49 83 55 89 / 10 10 0 0 PONCA CITY OK 58 84 61 89 / 10 10 0 0 DURANT OK 63 83 66 86 / 20 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/09/09
Hazardous weather outlook, Mar 30, 9:51 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 951 PM CDT FRI MAR 30 2012 OKZ004>048-050>052-TXZ083>090-010300- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 951 PM CDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN... CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... THUNDERSTORM OUTLOOK... ISOLATED SHOWERS AND THUNDERSTORMS MAY IMPACT SOUTH CENTRAL AND SOUTHEASTERN OKLAHOMA DURING THE OVERNIGHT HOURS...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. DISCUSSION... VERY LITTLE THUNDERSTORM DEVELOPMENT IS EXPECTED DURING THE OVERNIGHT HOURS...ALTHOUGH ONE OR TWO THUNDERSTORMS CAN NOT BE RULED OUT ACROSS SOUTHERN AND SOUTHEASTERN OKLAHOMA. FOG WILL LIKELY DEVELOP LATE TONIGHT AND INTO THE EARLY MORNING HOURS MAINLY ALONG AND WEST OF I-35...AND SOUTH OF I-40. PROBABILITY TABLE... VALID THROUGH 700 AM CDT SATURDAY MAR 31. PROBABILITY OF THUNDERSTORMS OCCURRING IN THE NWS NORMAN COUNTY WARNING AREA...20 PERCENT. PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT. OTHER HAZARDOUS WEATHER... FOG MAY RESULT IN REDUCED VISIBILITY LATE TONIGHT THROUGH EARLY SATURDAY MORNING. MOTORISTS SHOULD BE ON THE LOOK OUT FOR FOG...ESPECIALLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORM OUTLOOK... AFTER A DRY WEEKEND...A CHANCE OF THUNDERSTORMS WILL RETURN ON MONDAY AND TUESDAY. GIVEN THE TIME OF YEAR...SEVERE WEATHER MAY BE A POSSIBILITY EARLY NEXT WEEK...BUT THE LEVEL OF RISK IS UNCERTAIN AT THIS TIME. OTHER HAZARDOUS WEATHER... NONE. THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM SATURDAY.
In the hours before
Special weather statement, Mar 31, 2:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 213 AM CDT SAT MAR 31 2012 OKZ046-047-051-310745- MARSHALL OK-JOHNSTON OK-CARTER OK- 213 AM CDT SAT MAR 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL... SOUTHWESTERN JOHNSTON AND CARTER COUNTIES UNTIL 245 AM CDT... AT 210 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARDMORE... MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... ARDMORE...LONE GROVE...DICKSON...MANNSVILLE...GENE AUTRY AND RUSSETT. LAT...LON 3425 9732 3433 9686 3411 9675 3408 9730 TIME...MOT...LOC 0710Z 244DEG 23KT 3419 9715 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:48 AM CDT | Special Weather Statement | OUN | Carter | 27 min |
| Mar 31, 3:33 AM CDT | Special Weather Statement | OUN | Johnston | 27 min |
| Mar 31, 4:51 AM CDT | Special Weather Statement | OUN | Marshall | 24 min |
| Mar 31, 5:16 AM CDT | Special Weather Statement | OUN | Bryan | 29 min |
| Mar 31, 5:27 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 63 min |
| Mar 31, 5:33 AM CDT | Dense Fog Advisory | OUN | Beckham, Caddo, Comanche, Cotton, Grady, Greer and 7 more | 4 hr |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.